Washington, 2016Wildfire in Washington, September 1 to 7, 2016
September 1 to 7, 2016 · NWS OTX · 1 event in 1 county or zone
The Cayuse Mountain fire , a human caused wildfire initially located 7 miles southwest of Wellpinit, WA, grew to 18,116 acres before it was noted as contained on September 7,2016. The fire stated when the Hart fire (which stated the same day on August 21,2016 near Davenport, WA) jumped across the Spokane River.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The Cayuse Mountain fire , a human caused wildfire initially located 7 miles southwest of Wellpinit, WA, grew to 18,116 acres before it was noted as contained on September 7,2016. The fire stated when the Hart fire (which stated the same day on August 21,2016 near Davenport, WA) jumped across the Spokane River.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before the first event at Aug 31, 10:18 PM PST, 1 hour 42 minutes earlier.
Area forecast discussion, Aug 31, 10:18 PM PST, 1 hour 42 minutes before
Area Forecast Discussion
National Weather Service Spokane WA
1118 PM PDT Wed Aug 31 2016
.SYNOPSIS...
Our summer weather will come to an end as a chilly low pressure
system arrives Thursday and Friday. Widespread rain is expected
over north Idaho and northeast Washington Friday. The Labor Day
weekend will be cooler than average with scattered afternoon
showers over the mountains.
&&
.DISCUSSION...
Evening update: A shortwave is interacting with some midlevel
instability and bringing a threat for showers and isolated
thunderstorms across the Idaho Panhandle tonight. As of
945PM...one cluster of showers was moving through the Camas
Prairie and will bring a brief threat for isolated lightning
strikes and wind gusts up to 30 mph. Models are in general
agreement that the shortwave driving these will take a slight turn
to the north and track through N Idaho keeping a threat for
elevated convection for the next 6-8 hours.
Meanwhile a cold front was focusing showers and a few storms just
west of the Cascade Crest but as this activity reached the crest,
it fell apart rather quickly. There is new activity starting to
blossom at this hour so main changes were to delay the threat east
of the crest prior to 08z. The upper-level cold pool has moved
into Wrn WA and this will help to destabilize the air mass so see
no reason to remove the inherited pops. Temperatures have also
been warmed for tonight with the presence of cloud cover from the
aforementioned features. sb
&&
.AVIATION...
06Z TAFS: Moist southwest flow aloft ahead of an approaching
trough will bring a weak mid level disturbances through the
eastern TAF sites tonight with mid level cloud decks. Isolated
lightning strikes will be possible across the Idaho Panhandle. The
main trough will approach the region on Thursday with thickening
high clouds and precipitation beginning near the Cascade crest by
00Z Friday then spread to the eastern terminals around 06z. VFR
conditons are expected at all TAF sites through 00Z Friday. /sb
&&
.PRELIMINARY POINT TEMPS/POPS...
Spokane 56 74 51 64 47 67 / 10 10 70 70 60 20
Coeur d'Alene 55 74 50 62 46 65 / 10 10 70 80 60 20
Pullman 53 74 48 64 44 66 / 10 10 60 60 40 10
Lewiston 59 80 55 72 52 74 / 10 10 60 60 30 10
Colville 54 73 47 62 44 70 / 10 10 70 80 60 40
Sandpoint 53 74 47 58 45 64 / 20 10 70 90 70 40
Kellogg 52 73 46 58 45 64 / 20 10 70 90 70 30
Moses Lake 58 76 51 70 46 74 / 0 10 40 40 20 10
Wenatchee 59 72 54 69 51 72 / 10 10 60 40 20 10
Omak 57 75 51 68 46 72 / 10 20 60 60 30 20
&&
.OTX WATCHES/WARNINGS/ADVISORIES...
ID...None.
WA...None.
&&
Hazardous weather outlook, Aug 31, 2:39 AM PST, 21 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPOKANE WA
339 AM PDT WED AUG 31 2016
IDZ002>004-026-027-WAZ031>036-041>044-011045-
COEUR D'ALENE AREA-IDAHO PALOUSE-CENTRAL PANHANDLE MOUNTAINS-
LEWISTON AREA-LEWIS AND SOUTHERN NEZ PERCE COUNTIES-
NORTHEAST BLUE MOUNTAINS-LOWER GARFIELD AND ASOTIN COUNTIES-
WASHINGTON PALOUSE-MOSES LAKE AREA-UPPER COLUMBIA BASIN-
SPOKANE AREA-WENATCHEE AREA-EAST SLOPES NORTHERN CASCADES-
OKANOGAN VALLEY-WATERVILLE PLATEAU-
339 AM PDT WED AUG 31 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO...
NORTH CENTRAL IDAHO...CENTRAL WASHINGTON...EAST CENTRAL
WASHINGTON...NORTH CENTRAL WASHINGTON...NORTHEAST WASHINGTON AND
SOUTHEAST WASHINGTON.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
IDZ001-WAZ037-038-011045-
NORTHERN PANHANDLE-NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS-
339 AM PDT WED AUG 31 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO...
NORTH CENTRAL WASHINGTON AND NORTHEAST WASHINGTON.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
THERE IS THE POTENTIAL FOR SOME RATHER CHILLY TEMPERATURES TO
ARRIVE FOR THE HOLIDAY WEEKEND...ESPECIALLY IN THE OVERNIGHT TO
EARLY MORNING HOURS.
Wildfire, Northeast Mountains
- When
- September 1, 12:00 AM PST to September 7, 12:00 AM PST
- Where
- Northeast Mountains forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 48.184, -117.511 (the zone’s center; the record gives no point)
Estimated costs associated with mitigation/suppression of the Cayuse Mountain fire was 3.8 million dollars. It was noted that 27 homes were lost between the two fires (the Cayuse fire and the Hart fire).
- Wildfire
- A fire burning in wildland vegetation, with its acreage and damage where known.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tropical Storm and Storm Surge in Florida, September 1 to 6, 2016$219 million · 27 events
- Hurricane and Tornadoes in Florida, September 1 to 2, 2016$95 million · EF0 · 25 events
- Drought in Georgia, September 1 to 30, 201675 events
- Drought in Mississippi, September 1 to 30, 2016$90,000 · 2 events
- Tornadoes and Damaging Winds in Florida, September 1, 2016$62,000 · EF0 · 4 events
- Tropical Storm in Georgia, September 1 to 3, 20161 injured · 14 events
- Drought in Massachusetts, September 1 to 30, 201621 events
- Tropical Storm in Florida, September 1 to 3, 201616 events
- Drought in New York, September 1 to 30, 201614 events
- Drought in Alabama, September 1 to 30, 201613 events
- Drought in California, September 1 to 30, 201611 events
- Damaging Wind and Lightning Strike in North Carolina, September 1, 2016$15,000 · 50 kt wind · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 655838.